To the Editor.—
Cellulitis is a life-threatening soft-tissue infection frequently associated with severe systemic toxic reactions. In immunocompromised hosts, skin infections are often related to opportunistic agents. Infection with Xanthomonas (formerly Pseudomonas) maltophilia, a nosocomial gramnegative bacillus, is thought to emerge because of prolonged therapy with broad-spectrum antibiotics.1 We describe a woman undergoing chemotherapy for acute myelogenous leukemia who had perineal gangrenous cellulitis induced by Xmaltophilia and who also had neutropenia.
Report of a Case.—
A 31-year-old woman in complete remission from acute myelogenous leukemia (type 4, French-American-British Cooperative Group classification) received her last course of high-dose consolidation chemotherapy with mitoxantrone, cytarabine, and etoposide. Pancytopenia appeared at day 9 of therapy (leukocyte count, 4.0 × 109/L). Intravenous administration of piperacillin, netilmicin, and vancomycin was instituted at day 10 for treatment of bacteremia caused by Streptococcus mitis.At day 18, jaundice, abdominal pain, and diarrhea developed. Her
Pham B, Dombret H, Hunault M, Degos L, Aractingi S. Xanthomonas (Formerly Pseudomonas) maltophilia-Induced Cellulitis in a Neutropenic Patient. Arch Dermatol. 1992;128(5):702–704. doi:10.1001/archderm.1992.01680150136028
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: